Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why causes dizziness and discomfort when on epilepsy medication?

Answered by
Dr.
Dr. (Prof) Narottam Lal

Psychiatrist

Practicing since :1965

Answered : 407 Questions

default
Posted on Mon, 20 Jan 2014 in General Health
Question: Hello Doctor, I had a seizer couple weeks ago. I have been taking pills to prevent it from happen again. Now I feel dizzy, and I don't feel too good. I just don't feel right. What's wrong with me? What can I do? Thanks. Cheng Chow
doctor
Answered by Dr. (Prof) Narottam Lal 1 hour later
Brief Answer: Please get youself investigated and send detailed Detailed Answer: Hi cheng I am Dr (Prof)Narottam Lal XXXXXXX Psychiatrist and ex chaiman of Psychiatry of a Medical University Lucknow india You have developed certain symptoms after starting of drugs .Am I right? You were diagnosed as Epilepsy as i understand from the word seizure and now you are on drugs Most of drugs for epilepsy are known to cause such side effects. I would like you to kindly provide me detailed history of seizure/s lncluding did you had injured yourself ;any history of tounge bite; bleeding from mouth ;was it a single seizure or more than one seizure before drug was started . Please also provide the generic name and dosages of drug.Did you undergo CT head / MRI head and Electro Encephelogram study ;if you have undergone these test please provide the test result.If you have not undergone these tests please undergo thses tests and provide results All these will help me to underst the type and nature of seizure/s .You belong to 60 plus age group where first seizure may be because of some underlying intracranial disease which may require separate tratment. .Plus 60 age group person having seizure first time should always be investigated throughly. It appears the drug is producing side effects. FOR a definite opinion above informations are required. I hpoe you will take trouble of reverting back with the requested informations Wish that you do better and recover from your troubles May I help you in any other way Bestwishes Dr Narottam Lal Psychiatrist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. (Prof) Narottam Lal 35 minutes later
Hello Doctor, Thanks for your response. I had the seizure three weeks ago. I went to the hospital. We did CT scan blood test, EEG test. All normal. My brother is a doctor. He thinks it's caused by low blood pressure. I kind of agree. But with the pills I'm taking, it caused my dizziness. What can I do? Anything else can I do to help? Thanks. Cheng Chow
doctor
Answered by Dr. (Prof) Narottam Lal 6 hours later
Brief Answer: Plenty of fluids intake orally Detailed Answer: Hi, Thanks for prompt reply and providing some information. You have not mentioned the name and dosage of the drug that you have been prescribed. Unfortunately, it becomes difficult to comment or suggest you in such a case. However, I am of the opinion that You are not tolerating the drugs. If I were your treating doctor, I would suggest you to stop all drugs for now. Please discuss about this option with your primary treating doctor. I am also of the opinion that you do not need treatment for seizure at present. Plenty of fluids orally in the form of fruit juices, tender coconut water, electral solution will help in preventing the dizziness. To keep a watch in future 1. Watch for reoccurrence, which is unlikely 2. If there is reoccurrence, please go for repeat of the initial tests 3 Please keep a watch on your BP and blood sugar regularly Wish you Happy Christmas and Healthy life Dr Narottam Lal Psychiatrist
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. (Prof) Narottam Lal 12 hours later
Hello Dr. Lai, Sorry I didn't give you the seizure pill name. It's Levetiracetam. Are you familiar with it? Your other suggestions are good. I'll try. Thanks. Cheng Chow
doctor
Answered by Dr. (Prof) Narottam Lal 18 hours later
Brief Answer: Thaks that you liked the suggestions Detailed Answer: Hi Cheng Yes I am familiar with the drug which you have communicated. Drowsiness, dizziness, weakness, etc are side-effects of this medicine. You should see your doctor regarding these side-effects. You are welcome to forward me reports if you think it is still required. If you are satisfied and you have no further query we may close this conversation on a happy note of wishing happy and merry Christmas. Dr Narottam Lal india
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. (Prof) Narottam Lal 3 hours later
Happy Holidays to you too. Cheng Chow
doctor
Answered by Dr. (Prof) Narottam Lal 3 days later
Brief Answer: Welcome Detailed Answer: You are welcome Wish you good health Regards
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. (Prof) Narottam Lal 5 hours later
Hello Doctor, thanks for your reply. Can I ask another question? Right now, my pressure goes up and down. And I don't feel good at all. My heart feels a little bit tight. And I still have a little bit of dizzyness. I'm not taking that pill right now. But I just don't feel right. What's wrong with me. Please help. Thanks. Cheng Chow
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Drowsiness

doctor1 MD

I m taking omeprazole dr 40mg n it making me feel like I ve shouldn t take them my unusual drowsiness mood changes fast racing heartbeat n feeling discomforting illness n dizziness from this morning im been tiredness whats wrong with me after taken those pills

doctor1 MD

Respected Sir I am from West Bengal, male 54 yrs age.If you kindly go thro. my following problems & give advice then it will be very helpful for me to take decision. From 5th June 11 I was feeling pain in below my rt. ear. after two days some blisters was appeared on my forehead. ENT Dr said it is Harpese zoster in rt. opthalmic division & the reason for pain is Harpese zoster. As per Dr s advice after taken Zovirax 800 @ 5tab for 5 days now it is almost cured but I have been suffering for same pain continuously in the same right tempo-mandibular joint area.Dr said it is post Harpitic Nuralgia (Opthalmic division of - triguinl nv) . After that I have taken TRD contin, then Tegrital200( Stopped due to drowsiness).Nothing is happened pain is continuously.After taken Paracetamol+Voveran it is relieved for some hour again it is started continuously.Blood test reports are all normal. If you please give advice how to get relief from this pain or how it get cure. Looking forward to hearing from you soon. Regards Amit Basu 0000 PRIYAMBADA HOUSING, PH-5, HALDIA-721602 EAST MIDNAPUR, WEST BENGAL.

doctor1 MD

Hi, I currently experienceing the regular cold symptoms i.e. headache, blocked nose, sneezing, drowsiness but I am experiencing insomnia (despite being drowsy), bleeding gums and aching teeth. I also have been noticing a weird taste in my mouth every now and then although I can not pinpoint what its like. I m a 22 year old female in healthy weight range. I eat balanced meals on a nutrition plan and exercise regularly.

doctor1 MD

I just had a chocolate shake and a Coca-Cola, and have been having sodas a lot the past month, a few moments ago I got really tired and my stomach felt empty though I had just ate. I have stomach aches and headaches, tongue sores and drowsiness. What's wrong with me?

doctor1 MD

Is there any herbal supplement that is contraindicated to ativan?

doctor1 MD

My dad has Lymphphonapathy and had an acute kidney fauiler , doc said yesterday he s kidneys are doing great , he also devolved gout but that s going away also.. A needle biopsy done on back came out negative , now a second biopsy was done 2 days...